Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 30, 2003, 4:48 PM MDT for Bonneville County, Teton County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2003, 4:48 PM MDT (22:48 UTC)
- Expired
- May 30, 2003, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bonneville County, ID, Teton County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WUUS55 KPIH 302248 SVRPIH IDC019-081-302315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 447 PM MDT FRI MAY 30 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BONNEVILLE COUNTY IN IDAHO SOUTHEASTERN TETON COUNTY IN IDAHO * UNTIL 515 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF VICTOR...OR ABOUT 12 MILES EAST OF SWAN VALLEY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE INCH POSSIBLE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR IDAHO. LAT...LON 4355 11122 4340 11106 4363 11109 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:00 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 30, 2:00 PM MDT, 2 hours 48 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 200 PM MDT FRI MAY 30 2003 LATEST H2O SATIMG SHOWING PAC TROUGH LIFTING NE THROUGH SE OREGON AND EXPECTED TO CONTINUE SHIFTING NE THROUGH CNTRL IDAHO TONIGHT. ASSOCIATED H3 JET SEGMENT PUSHING THROUGH REGION THIS AFTERNOON SUSTAINING CONVECTIVE DEVELOPMENT IN LEFT FRONT QUAD OVER CNTRL MOUNTAINS WITH RIGHT REAR QUAD TO PASS OVER REMAINDER OF FCST AREA LATER THIS AFTERNOON. UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH ALL ZONES THROUGH 7 PM THIS EVENING. WAVE PASSES EAST OF REGION BY 12Z SATURDAY MORNING WITH MINOR S/WV ENERGY FOLLOWING DURING THE DAY WHICH MAY HELP TO INITIATE CONVECTION IN THE CNTRL/NRN MOUNTAINS SATURDAY AFTERNOON/EVENING. AS FOR THE REMAINDER OF THE FORECAST SUNDAY THROUGH FRIDAY...ERN PAC TROUGH/PAC NW RIDGE COUPLET AMPLIFIES BY MONDAY WITH RIDGE REMAINING ANCHORED ALONG PAC COAST THROUGH THE WORK WEEK FOR DRY AND SEASONABLY WARM CONDITIONS. KSFX...OPERATIONAL...VCP 11. .PIH...NONE.
Hazardous weather outlook, May 30, 5:30 AM MDT, 11 hours 18 minutes before
IDZ017>023-031-032-310000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 530 AM MDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... AN UPPER LEVEL TROF WILL SLIDE ACROSS NORTHERN IDAHO THIS AFTERNOON TRIGGERING SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...THE BIG WOOD RIVER COULD APPROACH FLOOD STAGE THIS AFTERNOON AND EVENING AT THE HAILEY GAUGE DUE TO RECENT SNOWMELT AND LOCALLY HEAVY AFTERNOON SHOWERS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:19 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 26 min |
| May 30, 2:16 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 44 min |
| May 30, 4:05 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.